Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Binghamton, NY

April 27, 2011Steuben County, Yates County, New York

NWS Binghamton, NY issued this flash flood warning at Apr 27, 2011, 7:40 PM EDT for Steuben County, Yates County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 7:40 PM EDT (23:40 UTC)
Expired
Apr 27, 2011, 10:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:52 PM EDTFLASH FLOODWayland, NYNUMEROUS REPORTS OF FLOODING IN THE TOWN OF WAYLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS51 KBGM 272340
FFWBGM
NYC101-123-280230-
/O.NEW.KBGM.FF.W.0019.110427T2340Z-110428T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
740 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEUBEN COUNTY IN CENTRAL NEW YORK...
  WEST CENTRAL YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 1030 PM EDT

* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADDISON...
  ARKPORT...AVOCA...BATH...CAMPBELL...COHOCTON...CORNING...
  HAMMONDSPORT...HORNELL AND PAINTED POST.

THE HEAVIEST RAIN THUS FAR HAS FALLEN IN THE SOUTHERN PORTION OF 
STEUBEN COUNTY...IN PARTICULAR IN THE TROUPS CREEK WATERSHED WEST OF 
WOODHULL. RADAR INDICATED RAINFALL TOTALS HAVE EXCEEDED ONE INCH PER 
HOUR IN SOME AREAS.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4254 7772 4255 7766 4258 7765 4259 7734
      4256 7715 4226 7710 4222 7702 4206 7697
      4200 7697 4200 7774

$$

MSS
1 follow-up statement
094 
WGUS71 KBGM 280012
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT WED APR 27 2011

NYC101-123-280230-
/O.CON.KBGM.FF.W.0019.000000T0000Z-110428T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-YATES NY-
812 PM EDT WED APR 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
EXTREME WEST CENTRAL YATES AND STEUBEN COUNTIES...

AT 800 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
REPORTS OF FLOODING IN WAYLAND.

AN AREA OF HEAVY RAIN HAS FALLEN OVER THE SOUTH WEST PORTION OF 
STEUBEN COUNTY. ONE HOUR RADAR INDICATED RAINFALL TOTALS RANGE FROM 
ABOUT 1 INCH UPWARDS TO 1.5 INCHES WITH THE TROUPS CREEK WATERSHED 
SOUTH WEST OF WOODHULL.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4254 7772 4255 7766 4258 7765 4259 7734
      4256 7715 4226 7710 4222 7702 4206 7697
      4200 7697 4200 7774

$$

MSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 4:29 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 4:29 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 PM EDT WED APR 27 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION EARLY TONIGHT. SOME STORMS MAY BECOME SEVERE...ALONG
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. A COLD FRONT WILL
CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM THROUGH MIDDAY
THURSDAY. FRIDAY WILL BE COOLER AND UNSETTLED...THEN HIGH PRESSURE
WILL BRING DRY CONDITIONS FOR MUCH OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MINOR S/WV TROF/MESOVORT MOVING THROUGH ERN OH/WRN PA AND NY WILL
CONTINUE LIFTING NE LATE THIS AFTN AND EVENING. ATMOS OVER
CNY/NEPA WAS DESTABILIZING...HOWEVER IN A MORE LIMITED FASHION AS
COMPARED TO YESTERDAY. ACARS AND RUC SOUNDINGS INDICATE A MIDLVL
CAP DUE TO INCRSD WARMING ALOFT. MEAN LAYER CAPE VALUES ARE THUS
ONLY IN THE 500-1000 J/KG RANGE ATTM...AND ARE LIKELY TO STABILIZE
IN THIS RANGE. MESOSCALE MODEL REFLECTIVITY SIMULATIONS INDICATE
THIS WILL BE ENOUGH ENERGY TO BE STIMULATED BY THE DYNAMICS ALOFT
WITH CONVECTIVE DEVELOPMENT EXPECTED TO FORM A LINEAR STRUCTURE
UPSTREAM FROM US...AND TRANSLATE ACROSS OUR AREA DURING THE MID-
LATE EVENING HOURS AND EARLY OVERNIGHT. ATTM DEEP LAYER BULK SHEAR
AND EHI VALUES WOULD SUGGEST TORNADO POTENTIAL THIS EVENING...HENCE
PART OF OUR AREA IS WITHIN A TOR WATCH. ALL THIS DEPENDS ON BEING
ABLE TO OVERCOME THE WARMER MID-LVLS.

LATER ON...THERE APPEARS AS THOUGH THERE MAY BE A RELATIVE BREAK
IN SIGNIFICANT CONVECTION DURING THE WEE HOURS...BEFORE THE MAJOR
TROF AND OCCLUDED FRONTAL SYSTEM ARRIVES. HAVE ATTEMPTED TO
ILLUSTRATE THIS IDEA IN THE GRID FCSTS WITH JUST MINOR CHC POPS
FOR SVRL HOURS OVERNIGHT BEFORE BRINGING CATEGORICAL POPS BACK IN
JUST PRIOR TO DAYBREAK.

HIGH PWATS AND RAINFALL OVER THE PAST WEEK EXCEEDING 200-400
PERCENT OF NORMAL MAKES JUST ABOUT THE ENTIRE AREA VULNERABLE TO
FLASH FLOODING DEPENDING ON WHERE ANY AXES OF HVY PRECIP SET UP.
THIS IS ALMOST NEVER EASY TO PREDICT...HOWEVER IN THE LAST 24
HOURS THE HEAVIEST AXES OF RAIN HAVE OCCURRED ACROSS THE NRN
FINGER LAKES REGION...AND ALSO FROM BRADFORD COUNTY...TO BROOME TO
OTSEGO COUNTY. FFG SUGGESTS ANYTHING APCHG 0.5-1.0 INCH/HOUR RATES
WOULD CAUSE FLOODING.

A MILD AND MUGGY NIGHT WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S
IS EXPECTED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE OCCLUDED/COLD FRONT IS FCST BY THE MAJORITY OF MODEL GUIDANCE
TO CROSS OUR REGION BETWEEN 12Z-18Z. WITH HIGH PWATS CONTINUING
AHEAD OF THE FRONT...LOCALIZED FLASH FLOOD THREAT CONTINUES FOR
THE MORNING.

AFTER FRONTAL PASSAGE THE AFTERNOON IS LIKELY TO BE VERY WINDY.
STRONG ISALLOBARIC COUPLET ALONG WITH DESTABILIZING CAA ALOFT AND
GOOD MOMENTUM TRANSFER SUGGESTS WIND GUST POTENTIAL INTO THE 40
MPH RANGE. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR WIND
ADVISORY ISSUANCE...HOWEVER IT WILL BE CONSIDERED ON LATER SHIFTS.

UPPER TROF IS THEN LIKELY TO ONLY SLOWLY MEANDER ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY. THE DRY SLOT THURSDAY AFTERNOON
WILL LIKELY KEEP SHOWERS AT BAY...BUT DEEPENING MOISTURE WILL
BRING CHANCES FOR SHOWERS BACK INTO THE REGION THURSDAY NIGHT AND
FRIDAY AS COLD AIR ALOFT KEEPS THINGS UNSTABLE. QPF LOOKS LIGHT
AND GENERALLY UNDER ONE QUARTER INCH DURING THIS TIME.

HIGH PRESSURE BUILDING IN SURFACE AND ALOFT BRINGS DRY AND
SEASONABLE TEMPERATURES FOR EARLY IN THE WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.

THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR  TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS HAVE LIFTED...AND XPCT BKN VFR CIGS TO PERSIST AT ALL
SITES FOR MUCH OF THE AFTN. LATE THIS AFTN AND EVNG...WE HAVE
FAIRLY HIGH CONFIDENCE THAT A LINE OF TSRA WILL MOVE EWD INTO THE
CNTRL SRN TIER AFTER 00Z..AND THEN CONTINNUE EWD. GIVEN THIS WE
PLAYED A 2-3 HR TEMPO GROUP FOR TSRA GNRLY IN THE 01-05Z TIME
FRAME. LATE TNGT/THU MRNG...A WDSPRD AREA OF SHRA/TSRA IS XPCTD TO
REDVLP/MOV INTO THE RGN AHEAD OF/ALONG THE CDFNT WITH MORE
MVFR/IFR. WINDS WILL BE TRICKY TNGT...PROFILES SHOW VERY STRONG
FLOW DVLPNG IN THE 2-4 KT FR LVL WHICH PROFILES SUGGEST WON'T MIX
DOWN DUE TO FAIRLY STABLE BL. HOWEVER...IF WE STAY MIXED
TNGT...SRLY WINDS WILL BCM VERY GUSTY (30-40 KTS). FOR NOW PLAYED
THE SRLY FLOW GNRLY AS 15-25. LATER FCSTS MAY HAVE TO INCLCUDE
PSBLTY OF LLWS IN THE 06-12Z TIME FRAME. IN ANY EVENT...GUSTY W TO
SW WINDS WILL FOLLOW FROPA...WITH 20-30 G35-40 LIKELY BY LATE THU
MRNG INTO THE AFTN ACRS CNTRL NY.

OUTLOOK...

THU NGT-FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.

SAT/SAT NGT...VFR.

SUN/SUN NGT/MON...MVFR IN SCT -SHRA.

&&

.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.

WIDESPREAD RAINFALL EXPECTED LATER TONIGHT IS EXPECTED TO BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. CONTINUED
MINOR FLOODING...TO MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL
RISES EXPECTED DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS
ALONG THE SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS
MANY OF THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY
WILL REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
     AFTERNOON FOR PAZ038>040-043-044-047-048-072.
NY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
     AFTERNOON FOR NYZ009-015>018-022>025-036-037-044>046-
     055>057-062.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...
HYDROLOGY...JAB
Hazardous weather outlook, Apr 27, 3:52 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT WED APR 27 2011

NYZ015>017-022>025-055-PAZ038-282000-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
352 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA DURING THE MID TO LATE EVENING
HOURS. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND
THERE IS A CHANCE FOR DAMAGING WINDS...LARGE HAIL AND EVEN
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO
THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED
GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN
ADDITIONAL AREAS OF FLASH FLOODING. TORRENTIAL RAINFALL COULD
RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOME AREAS TO REPORT
SEVERE WEATHER DAMAGE OR FLOODING.

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-282000-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
352 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA DURING THE MID TO LATE EVENING
HOURS. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND
THERE IS A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. TORRENTIAL
RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL
STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO
THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED
GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN
ADDITIONAL AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 27, 1:44 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      WYALUSING               41.67N  76.26W
04/26/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            MAJOR FLASH FLOODING WHICH HAS DAMAGED AND CLOSED MANY
            ROADS.

&&

DJN
Local storm report, Apr 27, 2:16 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     MARCELLUS               42.98N  76.34W
04/26/2011                   ONONDAGA           NY   BROADCAST MEDIA

            NUMEROUS TREES DOWN.

0329 PM     HEAVY RAIN       8 SSE AUBURN            42.83N  76.51W
04/26/2011  M0.93 INCH       CAYUGA             NY   TRAINED SPOTTER

            RAINFALL IN 44 MINUTES...FLOODING IN THE AREA OF
            ROCKEFELLER ROAD.

0330 PM     HAIL             SYRACUSE                43.04N  76.14W
04/26/2011  E1.25 INCH       ONONDAGA           NY   PUBLIC

0330 PM     HAIL             SYRACUSE                43.04N  76.14W
04/26/2011  E1.75 INCH       ONONDAGA           NY   PUBLIC

0335 PM     HAIL             LIVERPOOL               43.11N  76.21W
04/26/2011  E0.75 INCH       ONONDAGA           NY   PUBLIC

0342 PM     HAIL             LIVERPOOL               43.11N  76.21W
04/26/2011  E0.88 INCH       ONONDAGA           NY   PUBLIC

0345 PM     HAIL             EAST SYRACUSE           43.06N  76.07W
04/26/2011  E1.00 INCH       ONONDAGA           NY   PUBLIC

0349 PM     HAIL             KIRKVILLE               43.07N  75.97W
04/26/2011  E1.00 INCH       ONONDAGA           NY   PUBLIC

0355 PM     HAIL             READING CENTER          42.43N  76.93W
04/26/2011  E0.75 INCH       SCHUYLER           NY   PUBLIC

0402 PM     TSTM WND GST     CHITTENANGO             43.05N  75.87W
04/26/2011  M64 MPH          MADISON            NY   MESONET

0412 PM     TSTM WND DMG     1 ESE SOUTH BAY         43.16N  75.75W
04/26/2011                   MADISON            NY   TRAINED SPOTTER

            NEAR ONEIDA LAKE...ROOF BLOWN OFF AND LANDED 1 MILE
            AWAY... 3 - 4 FOOT DIAMETER TREES SNAPPED

0416 PM     HAIL             CANASTOTA               43.08N  75.76W
04/26/2011  E0.88 INCH       MADISON            NY   PUBLIC

0417 PM     HAIL             SYLVAN BEACH            43.21N  75.73W
04/26/2011  E1.75 INCH       ONEIDA             NY   EMERGENCY MNGR

            TREES AND WIRES ALSO REPORTED DOWN

0418 PM     TSTM WND DMG     BRIDGEPORT              43.15N  75.98W
04/26/2011                   ONONDAGA           NY   TRAINED SPOTTER

            ROOF BLOWN OFF HOME

0421 PM     HAIL             VERONA                  43.13N  75.58W
04/26/2011  E1.25 INCH       ONEIDA             NY   PUBLIC

0425 PM     HAIL             BLOSSVALE               43.28N  75.65W
04/26/2011  E1.00 INCH       ONEIDA             NY   PUBLIC

0427 PM     TSTM WND GST     ROME                    43.23N  75.49W
04/26/2011  M64 MPH          ONEIDA             NY   TRAINED SPOTTER

0429 PM     HAIL             LEE                     43.28N  75.58W
04/26/2011  E1.75 INCH       ONEIDA             NY   EMERGENCY MNGR

0430 PM     FLASH FLOOD      ROME                    43.23N  75.49W
04/26/2011                   ONEIDA             NY   TRAINED SPOTTER

            ROADS CLOSED IN ROME

0430 PM     TSTM WND DMG     ROME                    43.23N  75.49W
04/26/2011                   ONEIDA             NY   TRAINED SPOTTER

            DUMPSTERS OVERTURNED

0430 PM     HEAVY RAIN       ROME                    43.23N  75.49W
04/26/2011  M1.14 INCH       ONEIDA             NY   TRAINED SPOTTER

            FELL IN 11 MINUTES

0445 PM     HAIL             MARCELLUS               42.98N  76.34W
04/26/2011  E1.50 INCH       ONONDAGA           NY   PUBLIC

0445 PM     HAIL             CAMILLUS                43.04N  76.31W
04/26/2011  E1.50 INCH       ONONDAGA           NY   PUBLIC

0445 PM     HAIL             SKANEATELES             42.95N  76.43W
04/26/2011  E1.00 INCH       ONONDAGA           NY   PUBLIC

0446 PM     HAIL             CAMILLUS                43.04N  76.31W
04/26/2011  E1.75 INCH       ONONDAGA           NY   PUBLIC

            HAIL SIZE VARIED FROM 1 INCH TO 1.75 INCH

0455 PM     HAIL             FAIRMOUNT               43.04N  76.25W
04/26/2011  M1.25 INCH       ONONDAGA           NY   TRAINED SPOTTER

            HAIL VARIED IN SIZE FROM QUARTER TO HALF DOLLAR

0458 PM     HAIL             LIVERPOOL               43.11N  76.21W
04/26/2011  E0.88 INCH       ONONDAGA           NY   PUBLIC

0458 PM     HAIL             LIVERPOOL               43.11N  76.21W
04/26/2011  E1.25 INCH       ONONDAGA           NY   PUBLIC

0500 PM     HAIL             SOLVAY                  43.06N  76.21W
04/26/2011  E1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

0500 PM     HAIL             LIVERPOOL               43.11N  76.21W
04/26/2011  E1.75 INCH       ONONDAGA           NY   PUBLIC

0500 PM     HAIL             NORTH SYRACUSE          43.13N  76.13W
04/26/2011  E1.00 INCH       ONONDAGA           NY   OTHER FEDERAL

            REPORTED BY WEATHER OBSERVER AT SYRACUSE AIRPORTT

0500 PM     TSTM WND DMG     SYRACUSE                43.04N  76.14W
04/26/2011                   ONONDAGA           NY   TRAINED SPOTTER

            TREES DOWN AND POWER OUT

0500 PM     HEAVY RAIN       POINT ROCK              43.38N  75.55W
04/26/2011  M1.04 INCH       ONEIDA             NY   TRAINED SPOTTER

            RAIN FELL IN 30 MINUTES

0505 PM     HAIL             CICERO                  43.18N  76.12W
04/26/2011  E1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

0545 PM     FLASH FLOOD      SYRACUSE                43.04N  76.14W
04/26/2011                   ONONDAGA           NY   LAW ENFORCEMENT

            MANY STREETS FLOODED

0845 PM     TSTM WND DMG     CAMPTOWN                41.73N  76.23W
04/26/2011                   BRADFORD           PA   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN BLOCKING ROADWAY AT THE
            INTERSECTION OF STATE ROAD 409 AND 706

0853 PM     TSTM WND DMG     DIMOCK                  41.75N  75.90W
04/26/2011                   SUSQUEHANNA        PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. 30 FOOT TRAILER OVERTURNED. POLE
            BARN DESTROYED.

0900 PM     HEAVY RAIN       CAYUGA HEIGHTS          42.47N  76.48W
04/26/2011  M0.76 INCH       TOMPKINS           NY   TRAINED SPOTTER

            RAIN FELL BETWEEN 8 PM AND 9 PM

0900 PM     HEAVY RAIN       NWS BINGHAMTON          42.21N  75.99W
04/26/2011  M0.84 INCH       BROOME             NY   NWS OFFICE

            RAINFALL MEASURED BETWEEN 8 PM AND 9 PM

0900 PM     FLASH FLOOD      VESTAL                  42.08N  76.05W
04/26/2011                   BROOME             NY   COUNTY OFFICIAL

            STREAMS OUT OF BANKS IN VESTAL AND JOHNSON CITY.

0900 PM     FLASH FLOOD      TROY                    41.78N  76.79W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            SIGNIFICANT FLASH FLOODING REPORTED. MANY ROADS CLOSED
            AND WASHED OUT.

0902 PM     HAIL             MONTROSE                41.83N  75.88W
04/26/2011  E0.75 INCH       SUSQUEHANNA        PA   PUBLIC

0905 PM     TSTM WND DMG     GREAT BEND              41.97N  75.75W
04/26/2011                   SUSQUEHANNA        PA   FIRE DEPT/RESCUE

            TREE DOWN ON 21 SOUTH AND FELL ON ELECTICAL POLE

0906 PM     HEAVY RAIN       APALACHIN               42.07N  76.17W
04/26/2011  M1.71 INCH       TIOGA              NY   TRAINED SPOTTER

            RAIN FELL FROM 750 PM THROUGH 9 PM

0930 PM     FLASH FLOOD      WYALUSING               41.67N  76.26W
04/26/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            MAJOR FLASH FLOODING WHICH HAS DAMAGED AND CLOSED MANY
            ROADS.

0940 PM     TSTM WND DMG     GILBERTSVILLE           42.47N  75.32W
04/26/2011                   OTSEGO             NY   BROADCAST MEDIA

            MANY TREES DOWN

0945 PM     HAIL             ELK LAKE                41.75N  75.95W
04/26/2011  E1.00 INCH       SUSQUEHANNA        PA   PUBLIC

0956 PM     HAIL             SWOYERSVILLE            41.30N  75.87W
04/26/2011  M1.00 INCH       LUZERNE            PA   TRAINED SPOTTER

            ALSO... ESTIMATED 70 MPH WIND... NUMEROUS TREES DOWN
            WITH SOME FALLING ON HOMES ESPECIALLY IN THE BACK
            MOUNTAIN AREA.

1000 PM     HAIL             MARYLAND                42.53N  74.88W
04/26/2011  E0.75 INCH       OTSEGO             NY   PUBLIC

1000 PM     FLASH FLOOD      NEW BERLIN              42.62N  75.34W
04/26/2011                   CHENANGO           NY   EMERGENCY MNGR

            WATER RESCUE IN PROGRESS

1005 PM     FLASH FLOOD      LACEYVILLE              41.65N  76.16W
04/26/2011                   WYOMING            PA   PUBLIC

            A CREEK IN LACEYVILLE WAS THREATING TO FLOOD HOMES IN
            LACEYVILLE

1025 PM     HAIL             DICKSON CITY            41.47N  75.63W
04/26/2011  E0.75 INCH       LACKAWANNA         PA   PUBLIC

1045 PM     HAIL             EQUINUNK                41.85N  75.22W
04/26/2011  E0.75 INCH       WAYNE              PA   PUBLIC

1100 PM     FLASH FLOOD      NEW ALBANY              41.60N  76.44W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROADS FLOODED AND WASHED OUT.

1100 PM     FLASH FLOOD      LACEYVILLE              41.65N  76.16W
04/26/2011                   WYOMING            PA   EMERGENCY MNGR

            ROADS FLOODED AND WASHED OUT.

1100 PM     FLASH FLOOD      WILMOT                  41.60N  76.32W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROADS WASHED OUT AND FLOODED.

1130 PM     FLASH FLOOD      ONEONTA                 42.45N  75.07W
04/26/2011                   OTSEGO             NY   COUNTY OFFICIAL

            SCATTERED ROAD WASHOUTS AND FLOODS REPORTED THROUGHOUT
            THE COUNTY.

1217 AM     FLASH FLOOD      LARKSVILLE              41.26N  75.93W
04/27/2011                   LUZERNE            PA   COUNTY OFFICIAL

            FLASH FLOODING ALONG ROUTE 6 IN PLYMOUTH TOWNSHIP.
            SCATTERED AREAS OF ROAD FLOODING OCCURRED ELSEWHERE
            ACROSS LUZERNE COUNTY.

&&

PN
Local storm report, Apr 27, 5:10 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          VERONA MILLS            43.20N  75.57W
04/26/2011                   ONEIDA             NY   NWS STORM SURVEY

            EF-1 TORNADO TOUCHDOWN IN WOODED AREA NEAR THE
            INTERSECTION OF STATE ROAD 49 AND LAUTHER RD NEAR VERONA
            MILLS. MULTIPLE TREES DOWN AND SNAPPED POWER POLE. 100
            MPH WINDS WITH PATH WIDTH OF 65 YARDS AND LENGTH OF 200
            YARDS.

&&

PN
Special weather statement, Apr 27, 5:33 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT WED APR 27 2011

NYZ057-272230-
DELAWARE NY-
533 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY...

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO
  45 MPH...AND BRIEF VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
  MARGARETVILLE...AND MOVING NORTH AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROXBURY AT 540 PM EDT...
  HOBART AT 545 PM EDT...
  STAMFORD AT 550 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4210 7457 4209 7460 4215 7481 4247 7467
      4243 7462 4236 7444 4235 7443

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:40 PM EDTAreal Flood AdvisoryBGMBroome, Tioga3 hr
Apr 26, 8:55 PM EDTSevere Thunderstorm WarningBGMBroome65 min
Apr 26, 9:05 PM EDTFlash Flood WarningBGMBroome, Chenango, Tioga4 hr
Apr 26, 9:10 PM EDTFlash Flood WarningBGMCortland, Madison, Oneida, Onondaga2 hr
Apr 26, 9:19 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego41 min
Apr 26, 9:35 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego, Sullivan4 hr
Apr 26, 9:39 PM EDTTornado WarningBGMOtsego51 min
Apr 26, 9:45 PM EDTAreal Flood AdvisoryBGMSullivan4 hr
Apr 26, 9:59 PM EDTTornado WarningBGMOtsego34 min
Apr 26, 10:02 PM EDTRiver Flood WarningBGMTioga5 days
Apr 26, 10:02 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego, Sullivan43 min
Apr 26, 10:07 PM EDTSevere Thunderstorm WarningBGMSullivan68 min
Apr 26, 10:49 PM EDTFlash Flood WarningBGMDelaware, Otsego4 hr
Apr 26, 11:48 PM EDTAreal Flood AdvisoryBGMSullivan3 hr
Apr 27, 12:25 AM EDTSpecial Weather StatementBGMSullivan65 min
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome4 days
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome, Tioga4 days
Apr 27, 6:00 AM EDTRiver Flood WarningBGMBroome58 hr
Apr 27, 6:02 AM EDTRiver Flood WarningBGMOnondaga11 days
Apr 27, 11:25 AM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more27 hr
Apr 27, 1:27 PM EDTRiver Flood WarningBGMOnondaga82 min
Apr 27, 5:33 PM EDTSpecial Weather StatementBGMDelaware57 min
Apr 27, 6:49 PM EDTSevere Thunderstorm WarningBGMSteuben, Yates56 min
Apr 27, 7:00 PM EDTSevere Thunderstorm WarningBGMSteuben60 min
Apr 27, 7:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca62 min
Apr 27, 7:50 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga, Tompkins55 min
Apr 27, 7:56 PM EDTTornado WarningBGMChemung, Schuyler, Seneca, Steuben, Tompkins, Yates64 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.